Any medication that "livens you up?'

Discussion in 'Therapy and Medication' started by HomerSimpson, Apr 19, 2015.

  1. HomerSimpson

    HomerSimpson Well-Known Member

    Been fighting my mind and depression for a long time and finally about 3 months ago I started taking zoloft. Well I guess it helps to a certain degree, but it definitely does not liven me up. I remember a long time ago when I first tried them that my doctor told me that life would see bright, that you will still have obstacles, but you will feel more alive.

    Does anyone understand what I am trying to say?
     
  2. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    Hmmm lyrica livens me up, make me laugh more often and less anxiety. It gives me a lot of release for anxiety, gives me energy and the will to live lol It is a great med, I have been on it 3 years ad some time in 2010 and do not want to ever come off it.
     
  3. Disco

    Disco New Member

    I think Wellbutrin livens me up a little. I take it with Abilify and Luvox as the suicidal ideation was fading, but I still couldn't really get out of bed and enjoy life. Now we added 300mg of the Wellbutrin and I'm finding I'm wanting to get out more.
     
  4. Zannie

    Zannie New Member

    Do you mean that you are looking for something that will make you feel more energetic and focused? (you could ask to try a mild stimulant.) Something that will help with cognitive symptoms? (a new SSRI called brintellix aka vortioxetine has been shown to help with that.) Something that will make you feel more "awake"? (you could ask to try nuvigil or provigil.) Are you feeling emotionally dull or numb? If so, it may be due to zoloft increasing serotonin which can possibly decrease dopamine (causing the dull/numb feeling). Wellbutrin is recommended as a switch or an addition in this situation (according to my psychopharmacology book) since it increases dopamine. Are you saying that you still suffer from anhedonia (loss of pleasure)? Whatever residual symptoms you're having, your doctor should be able to at least do some research to find out if there is something out there that can specifically help with that symptom. If there isn't, they will probably (read:hopefully) recommend trying a different medication or adding on something like wellbutrin, abilify, or deplin.


    I really hope that you are able to find something that suits you better! and soon! Good luck.